Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Abdominal discoloration, itchy, spreading. Allergy? - Online Doctor Chats

Date : 28-May-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User:Hi Doctor
User:I have query with regard to my husband-skin related
Doctor:Proceed with your query.
User:The place near his navel just where he puts his belt, he has some black colouration, looks like some kind of allergy, slightly itch also, been there for a year or so, this is slowly spreading, can u recommend some cream, he says that it is quite common with guys and not willing to go to doc
Doctor:Is there any redness associated with this lesion?
User:no redness, but skin is dry and blackish
User:he says it is due to sweating
Doctor:Is the discoloration across the abdomen (the area where his pants fits) or is spreading down the groin (between leg and scrotom) and down the inner part of thigh?
Doctor:Does he have any burning sensation?
Doctor:Are you there?
User:hey sorry one sec doc
User:no burning, slight itching
Doctor:Is it spreading as I described?
User:inner part of his thigh yes and his anal region also is extremely dry, like it requires high levels of moisturisation
Doctor:May I know your husbands age?
Doctor:Does he have any history of diabetes?
Doctor:Has he tried any treatment for this problem?
User:he is 48 and no history of diabetes as of now
Doctor:Any treatment considered for this problem?
User:not so far as it is not causing any severe discomfort, shd we see a skin specialist
Doctor:Let me guide you.
Doctor:The symptoms you describe are more likely to be due to fungal infection - Tinea cruris.
Doctor:This occurs due to round worm infection.
Doctor:We might be able to treat this with both oral medications and topical creams.
User:yeah it luks like fungal infection.
Doctor:A dermatologist consultation will definitely help.
Doctor:In the meantime
Doctor:you can also try some antifungal creams like
Doctor:Forcan (flucanazole) or candid cream.
Doctor:This cream needs to be applied in thin layer on the affected part
Doctor:covering the entire region.
Doctor:This cream can be applied twice or thrice a day for 2-3 weeks.
Doctor:Encourage him to improve his hygeine.
Doctor:Regular change and washing of inner wears is essential.
Doctor:As your rightly pointed, moisture can play a role.
User:sure doctor
Doctor:You can try some antifungal powers like ketaconazole powders too if you wish.
Doctor:The dermatologist can also precribe him some oral antifungal medications that may be needed for few weeks.
Doctor:The problem can be easily treated, but sometimes be recurrent.
User:have soframycetin-F at home, wd that help
User:not sure if i got the spelling right
Doctor:Recurrence can be prevented with improved personal hygeine.
Doctor:Soframycin is more helpful for bacterial infection.
Doctor:If the product also contains flucanazole ( I am not sure of the F part)
User:ok doctor, got the details, i can buy them otc right
Doctor:You can use it.
Doctor:The forcan or any other flucanazole cream / candid creams can be bought over the counter/
Doctor:Oral antifungal needs medical prescription.
User:thanks a lot doctor.
Doctor:Your doctor can help with this.
User:will start applicn of the cream from today
Doctor:The rare second possibility is that this condition might be related to acanthosis nigrans
Doctor:which is an immune mediated condition.
Doctor:If the creams do not help in reducing the symptoms in a week,
Doctor:we need to rule this condition out.
Doctor:Have you followed what I have suggested?
User:ok will apply and will advise you of the progress in a weeks time
User:sure doctor
Doctor:Is there any other query?
User:thank u doctor, no nothing else,
Doctor:Thanks for consulting me.
Doctor:Have a nice day!!
Doctor:Bye for now.
User:yeah bye doctor
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor